New Mexico, 2006Flash Flood in New Mexico, August 14, 2006
August 14, 2006 · NWS EPZ · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at Aug 14, 1:41 PM MST, 5 hours 4 minutes earlier.
Area forecast discussion, Aug 14, 1:41 PM MST, 5 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
241 PM MDT MON AUG 14 2006
.SYNOPSIS...
HEAVY RAINS WITH A POTENTIAL FOR FLOODING WILL OCCUR OVER MUCH OF
THE FORECAST AREAS THROUGH WEDNESDAY. A MOIST AND UNSTABLE
TROPICAL AIR MASS IS IN PLACE THROUGHOUT THE REGION. A COMBINATION
OF A COLD FRONT AND A WEAK UPPER LOW WILL HELP TRIGGER NUMEROUS
SHOWERS AND THUNDERSTORMS ACROSS THE AREA FOR THE NEXT SEVERAL
DAYS. THE SLOW MOVING STORMS WILL BE ABLE TO PRODUCE A LOT OF RAIN
OVER A SHORT PERIOD OF TIME. A FLASH FLOOD WATCH IS IN EFFECT
THROUGH EARLY WEDNESDAY FOR ALL OF FAR WEST TEXAS...SOUTHWESTERN
AND SOUTH CENTRAL NEW MEXICO. RAIN CHANCES WILL DIMINISH TOWARD
NEXT WEEKEND AS THE MOISTURE PLUME SHIFTS AWAY FROM THE AREA.
&&
.DISCUSSION...
A WET AND ACTIVE WEATHER PATTERN EXPECTED OVER THE NEXT FEW DAYS.
A DEEP PLUME OF TROPICAL MOISTURE IS IN PLACE ACROSS THE STATE.
THE UPPER AIR SOUNDING INDICATED 1.46 INCHES PRECIPITABLE WATER
THIS MORNING WHICH IS AROUND 140 PERCENT OF NORMAL. THE AIR MASS
IS ALSO BUOYANT AND UNSTABLE WITH HIGH CAPE VALUES. WITH THE
ATMOSPHERE PRIMED FOR RAIN...A COMBINATION OF A BACK DOOR COLD
FRONT PUSHING IN FROM THE EAST AND A SLOW MOVING WEAK UPPER LOW
MOVING UP FROM THE SOUTH WILL PROVIDE THE LIFT NEEDED TO TRIGGER
WIDESPREAD SHOWERS AND THUNDERSTORMS. THESE STORMS WILL BE SLOW
MOVING AND CAPABLE OF PRODUCING A LARGE AMOUNT OF RAIN OVER A
SHORT PERIOD OF TIME. ALSO OVER THE NEXT FEW DAYS SOME LOCATIONS
MAY EXPERIENCE MULTIPLE RAIN EVENTS SIMILAR WHAT OCCURRED AT THE
BEGINNING OF THE MONTH OVER EL PASO METRO AREA. THERE IS A
POTENTIAL FOR FLASH FLOODING FORECAST AREA WIDE THROUGH WEDNESDAY
MORNING.
MODELS INDICATE THAT HEAVY RAIN EVENTS MAY OCCUR THROUGH FRIDAY
AS THE UPPER LOW SLOWLY DRIFTS NORTH ACROSS THE STATE. THE
MOISTURE PLUME WILL LIKELY REMAIN IN PLACE AS WELL THROUGH THAT
PERIOD. AT LEAST SCATTERED SHOWERS AND THUNDERSTORMS WILL BE
POSSIBLE AT THAT TIME. RAIN CHANCES MAY DIMINISH SOMEWHAT AS THE
MOISTURE PLUME SHIFTS MORE TO THE WEST. AREAS WEST OF THE
CONTINENTAL DIVIDE MAY STILL REMAIN ACTIVE NEXT WEEKEND.
&&
.AVIATION...15/00Z-16/00Z
DEEP MOISTURE STREAMING NNE INTO SRN NM. WEAK CDFNT ALSO MVG SWLY
S ACRS AREA. GENERALLY VFR CONDITIONS EXPECTED...HWVR FNT AND
MOISTURE WILL COMBINE FOR SCT IFR/MVFR CIGS/VSBY IN AND NEAR ANY
THUNDERSTORMS. OUTFLOW BOUNDARIES WILL ALSO BRING ABOUT SUDDEN
WIND SHIFTS AND INCREASED WINDS.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 69 87 67 85 68 / 60 60 60 50 50
SIERRA BLANCA TX 60 80 63 76 59 / 60 60 60 50 50
LAS CRUCES 69 87 66 84 68 / 60 60 60 50 50
ALAMOGORDO 67 88 65 88 67 / 60 70 70 50 50
CLOUDCROFT 47 64 47 66 47 / 70 70 70 60 50
TRUTH OR CONSEQUENCES 68 84 64 86 67 / 60 60 60 50 50
SILVER CITY 60 78 58 77 60 / 70 70 70 60 50
DEMING 66 87 65 87 66 / 60 60 60 50 50
LORDSBURG 65 85 65 86 64 / 70 60 60 50 50
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH WED MRNG TXZ 055>056 NMZ 022>025-
030>032
04
Hazardous weather outlook, Aug 14, 9:42 AM MST, 9 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1042 AM MDT MON AUG 14 2006
NMZ022>025-030>032-TXZ055-056-151645-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
1042 AM MDT MON AUG 14 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.
FLASH FLOOD WATCH IN EFFECT THIS AFTERNOON THROUGH WEDNESDAY
MORNING FOR FAR WEST TEXAS...SOUTHWEST AND SOUTH CENTRAL NEW
MEXICO.
.DAY ONE...TODAY AND TONIGHT
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS...SOME PRODUCING
HEAVY RAIN WILL OCCUR THIS AFTERNOON AND TONIGHT. THE STORMS WILL
BE SLOW MOVING WITH A HIGH ACCUMULATION OF RAIN POSSIBLE IN AND
NEAR THE STORMS. FLOODING ALONG DRAINAGES...ARROYOS...SMALL
STREAMS...LOW LYING AND POORLY DRAINED AREAS IS POSSIBLE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
A DEEP LAYER OF MONSOONAL MOISTURE WILL CONTINUE OVER THE REGION
THROUGH FRIDAY WITH HEAVY RAINFALL AND SOME FLOODING POSSIBLE.
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL FORM BOTH DAY
AND NIGHT THROUGH FRIDAY. DRIER CONDITIONS MAY BE POSSIBLE FOR
NEXT WEEKEND IF THE PLUME SHIFTS TO THE WEST.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD CONTACT THE LOCAL WEATHER OFFICE IF SEVERE WEATHER
OR FLOODING CONDITIONS OCCUR AT THEIR LOCATION.
LUNDEEN
In the hours before
Special weather statement, Aug 14, 1:06 PM MST, 5 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
206 PM MDT MON AUG 14 2006
NMZ032-142035-
SOUTHERN DESERT NM-
206 PM MDT MON AUG 14 2006
...STRONG THUNDERSTORMS MOVING ACROSS DONA ANA COUNTY NEW MEXICO...
AT 153 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING HEAVY RAINS...WINDS UP TO
40 MPH AND SMALL HAIL MOVING ACROSS INTERSTATE 25 NEAR RADIUM
SPRINGS. THE HEAVY RAINS MAY PRODUCE PONDING ON ROADS AND MINOR
FLOODING OVER LOW LYING AREAS AND ALONG SMALLER STREAMS.
MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.
ROGASH
Flash Flood, Grant
- When
- August 14, 6:45 PM MST to 8:15 PM MST
- Where
- Grant County, East Central Portion
- Reported by
- TRAINED SPOTTER
- Coordinates
- 32.739, -108.382 (the zone’s center; the record gives no point)
Up to 2 inches of rain caused several canyons to flood along Highway 61 between San Lorenzo and Faywood.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in South Dakota, August 14, 2006$100,000 · 2.75 in hail · 13 events
- Flash Flood and Lightning Strike in Kansas, August 14, 2006$150,000 · 4 events
- Lightning Strike in Florida, August 14, 20061 injured · $114,000 · 1 event
- Lightning Strike in Kansas, August 14, 2006$150,000 · 1 event
- Damaging Winds and Heavy Rain in Arizona, August 14, 2006$100,000 · 65 kt wind · 3 events
- Hail and Damaging Winds in Oklahoma, August 14, 2006$55,000 · 56 kt wind · 12 events
- Flash Flood in Wyoming, August 14, 2006$80,000 · 1 event
- Damaging Winds in Texas, August 14, 2006$50,000 · 68 kt wind · 2 events
- Damaging Winds in Oklahoma, August 14, 2006$40,000 · 61 kt wind · 6 events
- Damaging Winds and Lightning Strike in Arkansas, August 14, 2006$33,000 · 61 kt wind · 8 events
- Hail and Damaging Winds in Arkansas, August 14, 2006$21,000 · 60 kt wind · 9 events
- Lightning Strike in Missouri, August 14, 2006$30,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5530535.